Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 16, NWS Austin/San Antonio, TX

December 21, 200733 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Dec 21, 2007, 3:23 PM CST for 33 counties in Texas. It took effect at Dec 22, 2007, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2007, 3:23 PM CST (21:23 UTC)
In effect from
Dec 22, 2007, 11:00 AM CST
Expired
Dec 22, 2007, 7:00 PM CST
In force
8 hr
Issued by
NWS Austin/San Antonio, TX
All 33 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3226 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 212123
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
323 PM CST FRI DEC 21 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST SATURDAY FOR
ALL OF SOUTH CENTRAL TEXAS DUE TO WINDY CONDITIONS WITH VERY LOW
RELATIVE HUMIDITIES...

.A COLD FRONT WILL PUSH THROUGH SOUTH CENTRAL TEXAS ON SATURDAY.
WINDY AND VERY DRY CONDITIONS WILL DEVELOP AFTER THE FRONTAL
PASSAGE AND CONTRIBUTE TO DANGEROUS FIRE BEHAVIOR. 

TXZ183>187-202>205-217>220-228-230100-
/O.UPG.KEWX.FW.A.0011.071222T1700Z-071223T0000Z/
/O.NEW.KEWX.FW.W.0016.071222T1700Z-071223T0100Z/
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MEDINA-BEXAR-
MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT-
323 PM CST FRI DEC 21 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH MINIMUM RELATIVE HUMIDITIES
DIPPING DOWN TO BETWEEN 15 AND 20 PERCENT CAN BE EXPECTED ON
SATURDAY AFTERNOON BEHIND A COLD FRONT. 

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ171>173-188>194-206>209-221>225-230100-
/O.NEW.KEWX.FW.W.0016.071222T1700Z-071223T0100Z/
LLANO-BURNET-WILLIAMSON-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-
BASTROP-LEE-COMAL-GUADALUPE-CALDWELL-FAYETTE-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-
323 PM CST FRI DEC 21 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST
SATURDAY. 

NORTHWEST WINDS OF 20 TO 30 MPH WITH MINIMUM RELATIVE HUMIDITIES
DIPPING DOWN TO BETWEEN 15 AND 20 PERCENT CAN BE EXPECTED ON
SATURDAY AFTERNOON BEHIND A COLD FRONT. 

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
1 follow-up statement
000 
WWUS84 KEWX 221125
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 AM CST SAT DEC 22 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TODAY FOR ALL OF
SOUTH CENTRAL TEXAS AND THE HILL COUNTRY DUE TO WINDY CONDITIONS
WITH VERY LOW RELATIVE HUMIDITIES...

.A COLD FRONT WILL PUSH THROUGH SOUTH CENTRAL TEXAS TODAY. WINDY AND
VERY DRY CONDITIONS WILL DEVELOP AFTER THE FRONTAL PASSAGE AND
CONTRIBUTE TO DANGEROUS FIRE BEHAVIOR.

TXZ171>173-183>194-202>209-217>225-228-230100-
/O.CON.KEWX.FW.W.0016.071222T1700Z-071223T0100Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
525 AM CST SAT DEC 22 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CST THIS EVENING...

NORTHWEST WINDS OF 20 TO 30 MPH WITH MINIMUM RELATIVE HUMIDITIES
DIPPING DOWN TO BETWEEN 15 AND 20 PERCENT CAN BE EXPECTED THIS
AFTERNOON BEHIND A COLD FRONT.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Dec 21, 11:24 AM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Dec 21, 11:24 AM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1124 AM CST FRI DEC 21 2007

.AVIATION...
VFR SKIES WILL PREVAIL WITH SCT-BKN CIRRUS DUE TO UPPER LEVEL JET
AND TROUGH. SOME MVFR VSBYS/CIGS ARE POSSIBLE MAINLY E OF I-35
CORRIDOR AFTER 06Z DUE INCREASING LOWER LEVEL MOISTURE AHEAD OF AN
APPROACHING COLD FRONT. S-SELY SURFACE WINDS OF 10 TO 20 KTS WILL
PREVAIL TODAY AND DECREASE TONIGHT AS A PACIFIC COLD FRONT MOVES
INTO THE WESTERN AREAS INCLUDING KDRT LATE TONIGHT WITH WINDS
BECOMING NWLY 5 TO 15 KTS...INCREASING TO 15 TO 25 KNOTS AND GUSTY
ALL TAF SITES AFTER 15Z. ISOLATED TO WIDELY SCT CONVECTION WILL
DEVELOP NEAR THE COLD FRONT MAINLY EAST OF THE I35 CORRIDOR.

&&

.PREV DISCUSSION... /ISSUED 955 AM CST FRI DEC 21 2007/

UPDATE...
UPDATED FORECAST TO INCREASE 1ST PERIOD SKY COVER BASED ON
SATELLITE IMAGERY AND OBS...AND DECREASE MAX TEMPS TODAY BY TWO
DEGREES. OTHERWISE...FORECAST ON TRACK.

NEW SUITE OF PRODUCTS OUT SHORTLY.

PREV DISCUSSION... /ISSUED 325 AM CST FRI DEC 21 2007/

DISCUSSION...
THE PROGRESSIVE UPPER LEVEL WEATHER PATTERN CONTINUES ACROSS NORTH
AMERICA. THIS WILL RESULT IN A SERIES OF UPPER LEVEL TROFS AND
ASSOCIATED FRONTAL BOUNDARIES SWEEPING EASTWARD ACROSS OUR CWFA
OVER THE NEXT SEVEN DAYS.

THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF
THE FIRST UPPER LEVEL TROF. THE ECMWF IS A LITTLE FASTER THAN THE
GFS ON THE TIMING OF THE WEAKER SECOND UPPER LEVEL TROF.

TODAY WILL BE WARM AND NOT AS DRY AS SFC WINDS BECOME SOUTHERLY
THIS AFTERNOON. SCATTERED CIRRIFORM CLOUDS ASSOCIATED WITH THE
APPROACHING UPPER LEVEL TROF WILL MAR AN OTHERWISE SUNNY
AFTERNOON. AFTERNOON TEMPS WILL BE 10 TO 12 DEGREES ABOVE NORMAL.
ADVECTION FOG WILL BE POSSIBLE LATE TONIGHT INTO SATURDAY MORNING
MAINLY ALONG AND EAST OF THE I-35 CORRIDOR. THE NEXT COLD FRONT
WILL SWEEP ACROSS THE CWFA ON SATURDAY. MOISTURE WILL BE
LIMITED...WITH ONLY A SLIGHT CHANCE OF SHOWERS FOR OUR EASTERN
COUNTIES. A CHILLY NIGHT WILL OCCUR SATURDAY NIGHT AS SFC HIGH
PRESSURE SETTLES OVER THE REGION ALLOWING FOR GOOD RADIATIONAL
COOLING RESULTING IN ANOTHER FREEZE FOR THE HILL COUNTRY AND
EDWARDS PLATEAU.

THE NEXT UPPER LEVEL TROF WILL SWEEP EAST ACROSS THE REGION ON
MONDAY NIGHT. ONCE AGAIN LOW LEVEL MOISTURE WILL BE LIMITED...SO
WILL ONLY FCST A CHANCE OF PCPN MONDAY AND MONDAY NIGHT FOR THE
EASTERN HALF OF THE CWFA. THE THIRD UPPER LEVEL STORM SYSTEM WILL
IMPACT OUR CWFA TUESDAY NIGHT AND WEDNESDAY. THE ASSOCIATED
FRONTAL BOUNDARY WILL MOVE ACROSS SOUTH CENTRAL TEXAS TUESDAY
NIGHT. THE BEST CHANCE FOR MEASURABLE PCPN WILL BE ACROSS THE
EASTERN HALF OF THE CWFA.

FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE CWFA SATURDAY MORNING USHERING
IN A VERY DRY AIRMASS. WE ARE USING THE DRIER RAW NAM DEWPOINTS
FOR THE FCST WHICH RESULTS IN RELATIVE HUMIDITIES FALLING BELOW
25 PERCENT SATURDAY AFTERNOON. 20 FT WINDS OF 15 TO 20 MPH ARE
LIKELY. SPC HAS OUR SOUTHWESTERN COUNTIES IN A CRITICAL FIRE
WEATHER AREA. A FIRE WEATHER WATCH WILL BE ISSUED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  56  68  39  57 /   0  -   -    0   0
AUSTIN BERGSTROM INTL AIRPORT  73  55  69  33  57 /   0  10  -    0   0
DEL RIO INTL AIRPORT           73  51  66  36  61 /   0  -   -    0   0
SAN ANTONIO INTL AIRPORT       73  54  69  35  58 /   0  -   -    0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON
FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BEXAR...DIMMIT...
EDWARDS...FRIO...KERR...KINNEY...MAVERICK...MEDINA...REAL...
UVALDE...VAL VERDE...ZAVALA.

&&

11/01
Hazardous weather outlook, Dec 21, 5:00 AM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CST FRI DEC 21 2007

TXZ171>173-183>194-202>209-217>225-228-221100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
500 AM CST FRI DEC 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAY TWO...SATURDAY...

A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY FOR AREAS ALONG AND
WEST OF A CAMPBELLTON TO SAN ANTONIO TO KERRVILLE TO MOUNTAIN HOME
LINE. RELATIVE HUMIDITIES OF 15 TO 25 PERCENT AND NORTHWEST WINDS
OF 15 TO 25 MPH WILL RESULT IN EXTREME FIRE BEHAVIOR.

.DAYS THREE THROUGH SEVEN...SUNDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 3:46 AM CSTFire Weather WatchEWXAtascosa, Bandera, Bexar, Dimmit, Edwards, Frio and 8 more12 hr
Dec 21, 3:09 PM CSTWind AdvisoryEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more28 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.